Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 20, 2020, 3:58 AM CDT for 7 counties in Nebraska. It took effect at Apr 20, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 3:58 AM CDT (08:58 UTC)
- In effect from
- Apr 20, 2020, 1:00 PM CDT
- Expired
- Apr 20, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
393 WWUS83 KLBF 200858 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 358 AM CDT Mon Apr 20 2020 NEZ209-202300- /O.NEW.KLBF.FW.W.0009.200420T1800Z-200421T0100Z/ Loup Rivers Basin- 358 AM CDT Mon Apr 20 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOUP RIVERS BASIN... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 20 percent. * Impacts...Large range fire spread is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-202300- /O.NEW.KLBF.FW.W.0009.200420T1800Z-200421T0100Z/ Loess Plains- 358 AM CDT Mon Apr 20 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOESS PLAINS... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Large range fire spread is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ GOMEZ http://weather.gov/LBF
1 follow-up statement
295 WWUS83 KLBF 210102 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 802 PM CDT Mon Apr 20 2020 NEZ209-219-210215- /O.EXP.KLBF.FW.W.0009.000000T0000Z-200421T0100Z/ Loup Rivers Basin-Loess Plains- 802 PM CDT Mon Apr 20 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 209 AND 219... Humidity has increased while winds have started to wane across north central Nebraska. The Red Flag Warning for fire zones 209 and 219 (Loup Rivers Basin and Loess Plains) has been allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 20, 12:48 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 12:48 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1248 AM CDT Mon Apr 20 2020 .SHORT TERM...(This evening through Monday night) Issued at 244 PM CDT Sun Apr 19 2020 The only major concern in the near-term is the chance of some afternoon thunderstorms late this afternoon and into the evening. Current model runs are indicating a disturbance moving out of Wyoming and drifting across north central Nebraska. While the chance is there for some isolated convection, instability of the environment remains low. Any thunderstorms that do develop, are expected to be weaker and will struggle to develop as they encounter CAPE values under 750 J/kg and LI values above -2. Current thinking is that if thunderstorms do develop, the best chance will be across the central Sandhills and into central Nebraska. While severe storms are not expected, heavy rainfall, frequent lightning, and small hail will still be possible in these thunderstorms. Quiet conditions are expected to return on Monday as upper level ridging builds over the west coast. As a result, surface high pressure will return to the Nebraska region. Dry weather and clear skies will allow for ample daytime heating. Highs will return into the mid to upper 60s for the entire region on Monday. .LONG TERM...(Tuesday through Sunday) Issued at 244 PM CDT Sun Apr 19 2020 Heading into the extended period, mostly quiet conditions will continue into early next week. There's a low chance of some isolated thunderstorms south of I-80 on Tuesday night, but severe concerns are low at this time. Current model runs show low instability across portions of southwest Nebraska on Tuesday night helping to limit widespread convection across the region. A better chance of widespread rain and thunderstorms arrives at the end of the week. A developing upper level trough is expected Thursday night. As this wave moves into the High Plains, a surface low pressure system will develop across western and central Nebraska. This system will bring the chance for rain and thunderstorms from Thursday night through Friday. The risk of severe storms remains uncertain. Lingering rain showers continue into Saturday, but current guidance suggests it will be more stratiform rain showers with thunderstorms unlikely. Behind this low, colder air will filter into the area. Therefore, highs on both Friday and Saturday will drop into the low to mid 60s, compared to the upper 60s to mid 70s seen earlier in the week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1237 AM CDT Mon Apr 20 2020 VFR conditions will prevail for the next 24 hours. Winds tonight will generally be light but will increase out of the northwest by mid morning with gust greater than 25 kts possible. Winds are expected to diminish in the evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez
Hazardous weather outlook, Apr 19, 3:06 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 306 PM CDT Sun Apr 19 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-202015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 306 PM CDT Sun Apr 19 2020 /206 PM MDT Sun Apr 19 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening across mainly southwest Nebraska and the Sandhills. While severe storms are not expected, storms that form could be capable of small hail, gusty winds to 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Warming temperatures and low afternoon humidity approaching 20 percent on Monday will combine with northwest gusts of 20-35 mph, strongest winds across north central Nebraska. This will promote elevated fire weather conditions across parts of western Nebraska Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:34 PM CDT | Special Weather Statement | LBF | Blaine, Hooker, Logan, McPherson, Thomas | 41 min |
| Apr 19, 8:01 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Lincoln, Logan, Thomas | 44 min |
| Apr 19, 8:34 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| Apr 19, 8:45 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Custer, Loup, Rock | 45 min |
| Apr 19, 9:12 PM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| Apr 19, 9:29 PM CDT | Special Weather Statement | LBF | Custer, Garfield, Loup | 46 min |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.